| Model Number |
400SMTHXSFT0308 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation of the returned smart coil revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Forceful advancement against this resistance likely contributed to the kink and fracture observed near the pusher assembly mid-joint.Further evaluation revealed that the embolization coil was detached from the pusher assembly inside the introducer sheath and undamaged.This damage was incidental to the reported complaint and likely occurred from the pusher assembly fracture.Penumbra coil are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the cavernous sinus using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, the smart coil would not advance past its initial position within its introducer sheath.Therefore, the smart coil was removed.The procedure was completed using another smart coil and the same microcatheter.There was no report of an adverse effect to the patient.